# SDR 2018FA0000352

- Difficulty date: August 30, 2018
- Submitted: September 3, 2018
- Operation: General aviation
- Aircraft: N64604
- Make and model: Boeing PT-17
- Aircraft serial: 756811
- Aircraft time: 5,561 hours
- Engine: Cont W6706A
- Engine time: 3,324 hours
- System (JASC): 3242 · Brake
- Part: Brake Assy
- Part number: H12148
- Part serial: 19225K4
- Condition: Cracked
- Location: Lt Mlg
- Part time: 5,561 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BRAKE ASSEMBLY PART NR H-12-148 SERIAL NR 19225K4 LT MAIN TIRE POSITION.  MAGNESIUM BRAKE BACKING PLATE CRACKED AT THE 6 O'CLOCK POSITION AND BROKE ASSOCIATED RETAINING BOLT IN HALF.  THIS FAILURE RESULTED IN THE LOSS OF THE SPECIFIED .008"/.010" BRAKE LINING TO DRUM CLEARANCE AND THE BRAKE LOCKED ON LANDING ROLLOUT WITH SIGNIFICANT COLLATERAL DAMAGE TO AIRCRAFT.
